Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Was operated for Ovarian Cancer. Taking C-Dificile. Has had constant and persistent cough. Suggestion?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1279 Questions
My wife recently was operated on for Ovarian Cancer.
She now has(and has had for the past six weeks C-Dificile.
She has had a constant and persistent cough for the past five weeks.
Can you suggest a diagnosis and what she can do to stop the cough ?

Thank You,

Posted Tue, 20 Aug 2013 in Cervical and Ovarian Cancer
Answered by Dr. Arif N Khan 1 hour later
Thank you for choosing XXXXXXX
C-difficile can be due to prolonged use of antibiotics after ovarian cancer surgery. Your wife's cough could be unrelated to ovarian cancer, as I presume her all radiological investigations of chest(like x-ray/CT scan ) previous done before surgery are normal.
The reason for cough could be infective or non-infective cause. If it is dry cough, without any sputum production or fever then it is non infective variety. For such cough she can take some anti tussive cough syrup, warm salt water gargling and drinking warm water, avoiding cold food items.
If the cough is associated with fever, productive cough, then it is probably a lower doctor.
Further management of ovarian cancer depends on the STAGE OF OVARIAN CANCER, TYPE, GRADE. And your doctor will tell if she requires any further treatment with chemotherapy to avoid recurrence.
I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups. If you like my answers kindly rate it, and write a review as well. Please do not forget to accept it.
Thank you,
Wish you good health.
Dr Arif
You can consult me again directly through my profile

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor